MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0620-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2016-00261.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician was unable to advance two ruby coils through the px slim delivery microcatheter (px slim).The physician flushed and repositioned the px slim; however, the ruby coils were still unable to advance through it and were removed.The procedure was completed using two new ruby coils and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the first ruby coil¿s pusher assembly.The pusher assembly was bent approximately 14.0 and 47.0 cm from the proximal end.There was dried blood inside the introducer sheath that could not be flushed out.The embolization coil was intact with the pusher assembly.The outer diameter (od) of the embolization coil was measured and found to be within specification.Conclusions: evaluation of the returned devices revealed the pusher assemblies were bent and the embolization coil of the second ruby coil was kinked.This damage likely occurred due to forceful advancement of the ruby coils against resistance.Further evaluation revealed the introducer sheaths were full of dried blood, which prevented the ruby coils from being functionally evaluated.Both ruby coils¿ ods were measured and found to be within specification.Since the ruby coils could not be functionally evaluated due to dried blood and the px slim delivery microcatheter (px slim) mentioned in the complaint was not returned for evaluation, the root cause of the complaint could not be determined.Ruby coils are 100% functionally evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5472069
Report Number3005168196-2016-00260
Device Sequence Number256137
Product Code HCG
UDI-Device Identifier00814548012933
UDI-Public00814548012933
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/20/2023
Device Catalogue NumberRBY2C0620-A
Device Lot NumberF65774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2016
Supplement Report FDA Received Date04/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1